MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLU SELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLU SELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/800/100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: b3: month and year of event have been provided, day is unknown.D4: lot number, expiration date and h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the pilot balloon was replaced every two weeks.The tube currently in use was scheduled to be replaced the next day, but the pilot balloon fell off.Therefore, the tube was replaced as an emergency one day earlier than planned.It was reported no health hazards or adverse effects occurred.
 
Additional Manufacturer Narrative
One used decontaminated device was received.Per visual inspection, the inflation line was detached from the pilot balloon.The complaint was confirmed, and no further analysis was performed.A root cause has not been established.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.This issue is being monitored, and further actions taken accordingly.
 
Additional Manufacturer Narrative
D4: insufficient information was provided to be able to determine the full udi.Udi related data quality updates only.

Brand Name
PORTEX BLU SELECT TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key17856936
Report Number3012307300-2023-09489
Device Sequence Number16963634
Product Code BTO
UDI-Device Identifier15019517076059
UDI-Public15019517076059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number101/800/100
Device Catalogue Number101/800/100CZ
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/13/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/13/2023
Not provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/03/2023
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown